OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Vol. 19, Iss. 3 — Mar. 1, 2002
  • pp: 596–602

Dynamics of optical spatial solitons near the interface between two quadratically nonlinear media

Ilya V. Shadrivov and Alexander A. Zharov  »View Author Affiliations


JOSA B, Vol. 19, Issue 3, pp. 596-602 (2002)
http://dx.doi.org/10.1364/JOSAB.19.000596


View Full Text Article

Enhanced HTML    Acrobat PDF (220 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Using the quasi-particle approach, we studied the problem of the reflection of quadratic spatial solitons from an interface between two χ(2) media with slightly different linear and nonlinear properties. The possibility of soliton capture by an interface associated with nonlinear surface wave excitation is shown. The calculations are carried out for the well-known single as well as a novel type of multihump soliton, for which we obtain a new analytical expression in the nonlocal limit for the first time to our knowledge.

© 2002 Optical Society of America

OCIS Codes
(190.4350) Nonlinear optics : Nonlinear optics at surfaces
(190.5530) Nonlinear optics : Pulse propagation and temporal solitons
(240.6690) Optics at surfaces : Surface waves

Citation
Ilya V. Shadrivov and Alexander A. Zharov, "Dynamics of optical spatial solitons near the interface between two quadratically nonlinear media," J. Opt. Soc. Am. B 19, 596-602 (2002)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-19-3-596


Sort:  Author  |  Year  |  Journal  |  Reset  

References

  1. A. D. Boardman, K. Xie, and A. Sangarpaul, “Stability of scalar spatial solitons in cascadable nonlinear media,” Phys. Rev. A 52, 4099–4106 (1995). [CrossRef] [PubMed]
  2. A. A. Sukhorukov, “Approximate solutions and scaling transformations for quadratic solitons,” Phys. Rev. E 61, 4530–4539 (2000). [CrossRef]
  3. I. A. Kol’chugina, V. A. Mironov, and A. M. Sergeev, “On the structure of stationary solitons in systems with nonlocal nonlinearity,” Pis’ma Zh. Eksp. Teor. Fiz. 31, 333–336 (1980) (in Russian).
  4. A. B. Aceves, J. V. Moloney, and A. C. Newell, “Theory of light-beam propagation at nonlinear interfaces,” Phys. Rev. A 39, 1809–1827 (1989). [CrossRef] [PubMed]
  5. A. D. Boardman, P. Bontemps, W. Ilecki, and A. A. Zharov, “Theoretical demonstration of beam scanning and switching using spatial solitons in a photorefractive crystal,” J. Mod. Opt. 47, 1941–1957 (2000). [CrossRef]
  6. G. A. Korn and T. M. Korn, Mathematical Handbook for Scientists and Engineers (McGraw-Hill, New York, 1968).
  7. A. D. Capobianco, C. De Angelis, A. Laureti Palma, and G. F. Nalesso, “Beam dynamics at the interface between second-order nonlinear dielectrics,” J. Opt. Soc. Am. B 14, 1956–1960 (1997). [CrossRef]
  8. The possibility of the capture of the solitons by the interface between two second-order nonlinear media is more or less obvious, at least in the cascading limit, since this situation corresponds to an effective cubic medium, for which nonlinear surface waves are well known (see, e.g., Ref. 4).
  9. A. D. Boardman, University of Salford, Joule Physics Laboratory, School of Science, The Crescent, Salford M54WT, UK, and W. Ilecki, University of Salford, Physics Department, Maxwell Building, Salford M54WT, UK (personal communication, March, 2001).

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.


« Previous Article

OSA is a member of CrossRef.

CrossCheck Deposited